Alert archive / Mississippi / Tornado Warnings in 2026
Tornado Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 9, 2026, 5:44 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2026, 5:44 PM CDT (22:44 UTC)
- Expired
- Mar 9, 2026, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Pike County, MS, Walthall County, MS
The radar
The Hammond radar (KHDC), 91 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285
WFUS54 KLIX 092244
TORLIX
MSC113-147-092345-
/O.NEW.KLIX.TO.W.0016.260309T2244Z-260309T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
544 PM CDT Mon Mar 9 2026
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Walthall County in southern Mississippi...
Northern Pike County in southern Mississippi...
* Until 645 PM CDT.
* At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Summit, or near Mccomb, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Summit around 550 PM CDT.
This includes Interstate 55 in Mississippi between mile markers 21
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3133 9008 3133 9004 3125 9004 3130 9055
3135 9055 3135 9011
TIME...MOT...LOC 2243Z 271DEG 21KT 3133 9049
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG3 follow-up statements
922
WWUS54 KLIX 092255
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
555 PM CDT Mon Mar 9 2026
MSC113-147-092345-
/O.CON.KLIX.TO.W.0016.000000T0000Z-260309T2345Z/
Walthall MS-Pike MS-
555 PM CDT Mon Mar 9 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN WALTHALL AND NORTHEASTERN PIKE COUNTIES...
At 555 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Summit, or 7 miles northeast of Mccomb, moving east
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Walthall and northeastern Pike Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3133 9008 3133 9004 3125 9004 3130 9047
3135 9047 3135 9011
TIME...MOT...LOC 2255Z 274DEG 23KT 3134 9042
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG129
WWUS54 KLIX 092307
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
607 PM CDT Mon Mar 9 2026
MSC113-147-092345-
/O.CON.KLIX.TO.W.0016.000000T0000Z-260309T2345Z/
Walthall MS-Pike MS-
607 PM CDT Mon Mar 9 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN WALTHALL AND NORTHEASTERN PIKE COUNTIES...
At 607 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ruth, or 10 miles northeast of Mccomb, moving east
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Walthall and northeastern Pike Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3133 9008 3133 9004 3128 9004 3131 9038
3135 9040 3135 9011
TIME...MOT...LOC 2307Z 271DEG 21KT 3134 9034
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG378
WWUS54 KLIX 092315
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
615 PM CDT Mon Mar 9 2026
MSC113-147-092325-
/O.CAN.KLIX.TO.W.0016.000000T0000Z-260309T2345Z/
Walthall MS-Pike MS-
615 PM CDT Mon Mar 9 2026
...THE TORNADO WARNING FOR NORTHWESTERN WALTHALL AND NORTHEASTERN
PIKE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3133 9008 3133 9004 3128 9004 3131 9038
3135 9040 3135 9011
TIME...MOT...LOC 2313Z 271DEG 21KT 3134 9028
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 9, 2:36 PM CDT, 3 hours 8 minutes earlier. Its key messages:
- Updated at 221 PM CDT Mon Mar 9 2026
- Patchy light to moderate fog will be possible tonight mainly right along the coast and over portions of southwest MS but overall the threat of dense fog appears lower.
- A strong disturbance will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area mainly during the overnight hours Wednesday night. This system will have potential to bring a few strong to severe storms with all modes of severe weather possible at this time and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will move into the area for a few days. Despite the significant cool down, temperatures will remain near to warmer than normal.&&
Area forecast discussion, Mar 9, 2:36 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 236 PM CDT Mon Mar 9 2026 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .KEY MESSAGES... Updated at 221 PM CDT Mon Mar 9 2026 - Patchy light to moderate fog will be possible tonight mainly right along the coast and over portions of southwest MS but overall the threat of dense fog appears lower. - A strong disturbance will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area mainly during the overnight hours Wednesday night. This system will have potential to bring a few strong to severe storms with all modes of severe weather possible at this time and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves. - In the wake of the cold front, much cooler and drier air will move into the area for a few days. Despite the significant cool down, temperatures will remain near to warmer than normal.&& .SHORT TERM... (This evening through Tuesday night) Issued at 221 PM CDT Mon Mar 9 2026 Fog struggled to develop last night and it appears that was due to winds in the first 2-3k ft as we saw stratus. We will likely see some patchy light to moderate fog again tonight but the setup just doesn't seem very favorable. Winds in the first few thousand feet will again be in the 15 to possibly 25 kt range and that should promote more stratus but the other issue is there is already a lot of cloud cover out there and with overnight lows only expected to drop into the upper 60s to near 70 we likely just won't even cool off enough. Even with all the rain we had Saturday and Saturday night that moisture has mixed now over the last day plus and isn't trapped in the boundary layer anymore. The biggest problem in the short term could really be over the next 3 to 4 hours. A weak mid lvl impulse is currently moving into the Lower MS Valley and already sparking off some strong to severe thunderstorms just off to our west and northwest. A few of these storms could try to slide into northwestern portions of the CWA. The environment gets more and more unfavorable to the east and southeast into and across our CWA. With that not anticipating a lot of impacts but we should see scattered showers and a few embedded thunderstorms and along and northwest of a line from near Baton Rouge to Tylertown one or two of those storms could be strong to severe. Any activity will quickly come to an end mid late evening and we will remain quiet through the remainder of the night and tomorrow ahead of our next system. /CAB/ && .LONG TERM... (Wednesday through Sunday night) Issued at 221 PM CDT Mon Mar 9 2026 Wednesday and Wednesday night is the main focus. A deep closed low right along the Baja coast will finally begin to lift out to the east-northeast tonight and tomorrow. This will be our protagonist bringing the next main shot of thunderstorms and the question is how much in the way of strong to severe storms will it bring. From a synoptic standpoint this isn't the typical setup. First the main disturbance, mentioned in the previous paragraph, will actually be moving more east across TX and right along the Gulf coast Wednesday night. As it starts to move into the northeastern Gulf and southeastern CONUS it will be absorbed into a L/W trough over the eastern CONUS Thursday. At the sfc a deepening low over the mid/upper MS River Tuesday night will try to drive a cold front into the southern Plains and towards the Lower MS Valley as the low lifts into the Great Lakes. With it pulling that far away to the north there will be a secondary weak sfc wave along the front over TX which will move across the northwestern Gulf coast. The sfc low will continue to work east finally dragging the cold front across the area Wednesday night. For the stronger severe weather events typically see the h5 disturbance lifting northeast across TX and into the Lower MS Valley not east across the Gulf coast. Also the sfc low is not necessarily moving across the area in typical fashion during our severe weather events. In addition this will be a relatively weak sfc low. Dynamically though we have a lot to work with. First off we do have a disturbance moving across the region. Even though the mid lvl disturbance will be filling and opening up mid lvl hghts will still drop at least 6-8dm late Wednesday afternoon and through the evening hours. The mid lvl jet will round the disturbance and move northeast through the CWA Thursday evening and overnight. That may be a little bit of an issue as the good mid lvl punch doesn't arrive till 6z and that could be a little late. Aloft we will see the subtropical jet run from the west central Gulf through the southeastern CONUS. We do look to move under the LFQ of the jet during the evening hours. The LL jet though is a little underwhelming. It will be in place from the northwestern Gulf into central AL Wednesday evening. We will possibly see the nose and core of the LL jet move across the region but the LL jet will be weakening. As for the kinematics this is a little on the weaker side. The LL jet just mentioned will actually be weakening and could be weakening significantly. It will be stronger over the western Gulf, 35 to 45kt, with winds almost out of the south but as we move into the evening hours those winds weaken and could weaken considerably, 25 to 30kts, and out of the SW. The mid lvl winds are more than sufficient with winds around 50-60kt but it is more timing that could be the bigger issue with these winds. As for the jet, yes we do move under the LFQ eventually Wednesday evening but the jet will also be weakening with the core relaxing from near 90kt to around 75kt. The stronger mid lvl winds is helping to provide a 0-6km bulk shear value around 40-45kt which is more than sufficient to get organized convection but with the weakening LL winds the 0-1/0-3km helicity values are rather low, near 100 and 150 s2/m2. Those are not impressive but not below 100 and given the weak sfc low these values could be higher. As for the thermodynamics this is not overwhelming either. MLCAPE values will likely be around 500 j/kg or possibly less especially the closer to the coast that weak sfc low travels. If it is farther north then we could see slightly better instability. That said we will have some elevated instability to work with but with a weak sfc low and a mid lvl disturbance filling in the thermodynamic field is also rather tame with likely a skinny cape. All of this suggest the severe potential is on the lower end and what is more likely is strong to severe storms to our west during the afternoon and early evening. Those storms will likely continue and push into northwestern sections of the CWA during the evening hours with a few remaining strong to severe as they move through our northwestern zones with a slight weakening trend especially as we move towards 6z and after when instability is the lowest. /CAB/ After everything moves through we will move under weak northwest flow with cooler and drier air working into the area for the rest of the week. The next system will be late this weekend or early next week. /CAB/ && .AVIATION... (18Z TAFS) Issued at 221 PM CDT Mon Mar 9 2026 Biggest concern aviation wise will be storms this afternoon and then cigs overnight. Not as concerned about the fog potential but MSY, NEW and especially GPT could see IFR vsbys right along the coast. Elsewhere mainly going to be dealing with low cigs which should improve late tomorrow morning. /CAB/ && .MARINE... Issued at 221 PM CDT Mon Mar 9 2026 With high pressure centered well to the east and a front dropping down the Plains we will continue to see onshore flow through tomorrow. As low pressure deepens and moves into the Great Lakes driving the cold front towards the Lower MS Valley Wednesday these winds will strengthen to around 15 knots ahead of the cold front. There may be a weak low to develop along the front as it moves across the northern Gulf coast Wednesday night with strong offshore winds quickly developing behind the cold front. SCY conditions will quickly develop and we could even see a period of Gale conditions. Showers and thunderstorms will accompany the front as it moves through the coastal waters Wednesday evening into the overnight hours. These storms could also bring very strong marine winds and even a few waterspouts. /CAB/ && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...CAB LONG TERM....CAB AVIATION...CAB MARINE...CAB
In the hours before
Special weather statement, Mar 9, 4:13 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
413 PM CDT Mon Mar 9 2026
LAZ037-083-092145-
Northern Livingston LA-St. Helena LA-
413 PM CDT Mon Mar 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
HELENA AND NORTHEASTERN LIVINGSTON PARISHES THROUGH 445 PM CDT
...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Montpelier, or 15 miles south
of Greensburg, moving northeast at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Montpelier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 9057 3056 9078 3066 9080 3077 9057
TIME...MOT...LOC 2113Z 242DEG 14KT 3061 9073
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 9, 4:32 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
432 PM CDT Mon Mar 9 2026
MSZ069-070-092200-
Pike MS-Amite MS-
432 PM CDT Mon Mar 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN PIKE AND
EAST CENTRAL AMITE COUNTIES THROUGH 500 PM CDT
...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osyka, or 12 miles south of Mccomb, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb, Magnolia, Osyka, and Mccomb Airport.
This includes Interstate 55 in Mississippi between mile markers 1 and
17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 9047 3103 9060 3125 9056 3126 9040
3119 9029
TIME...MOT...LOC 2132Z 206DEG 29KT 3107 9051
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 9, 5:23 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
523 PM CDT Mon Mar 9 2026
LAZ081>084-092300-
Central Tangipahoa LA-Northern Livingston LA-Lower Tangipahoa LA-
Southern Livingston LA-
523 PM CDT Mon Mar 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
LIVINGSTON AND SOUTHWESTERN TANGIPAHOA PARISHES THROUGH 600 PM CDT
...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or 7 miles southwest of Hammond, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hammond, Ponchatoula, Albany, Springfield, Natalbany, Robert, and
Killian.
This includes the following Interstates...
Interstate 12 between mile markers 30 and 47.
Interstate 55 in Louisiana between mile markers 21 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 9059 3047 9065 3060 9041 3051 9033
3037 9035
TIME...MOT...LOC 2223Z 245DEG 14KT 3042 9054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 9, 5:32 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
532 PM CDT Mon Mar 9 2026
MSZ069-070-092315-
Pike MS-Amite MS-
532 PM CDT Mon Mar 9 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN PIKE AND
NORTHEASTERN AMITE COUNTIES THROUGH 615 PM CDT
...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Center Point, or 8 miles
northwest of Mccomb, moving east at 25 mph.
HAZARD...Funnel clouds, wind gusts up to 40 to 50 mph, and penny
size hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Summit.
This includes Interstate 55 in Mississippi between mile markers 19
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3124 9026 3130 9066 3135 9066 3135 9026
TIME...MOT...LOC 2229Z 272DEG 23KT 3134 9057
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:28 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 77 min |
| Mar 9, 4:32 PM CDT | Special Weather Statement | LIX | Pike | 28 min |
| Mar 9, 5:32 PM CDT | Special Weather Statement | LIX | Pike | 43 min |
| Mar 9, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 34 min |
Nearby
Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.